Alert archive / Wyoming / High Wind Warnings in 2005

High Wind Warning 7, NWS Riverton, WY

November 13, 2005Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Nov 13, 2005, 10:30 PM MST for Sweetwater County, Wyoming. It took effect at Nov 14, 2005, 9:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2005, 10:30 PM MST (05:30 UTC)
In effect from
Nov 14, 2005, 9:00 AM MST
Expired
Nov 14, 2005, 3:55 PM MST
In force
7 hr
Issued by
NWS Riverton, WY

County Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 5.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2005-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2005-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1840 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 140530
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1030 PM MST SUN NOV 13 2005

WYZ028>030-141330-
/O.UPG.KRIW.HW.A.0002.051114T1300Z-051115T0100Z/
/O.NEW.KRIW.HW.W.0007.051114T1600Z-051115T0100Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
1030 PM MST SUN NOV 13 2005

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH ARE
LIKELY IN SWEETWATER COUNTY MONDAY. DURING THIS WIND EVENT
DANGEROUS CROSS WINDS WILL AFFECT TRAVEL ALONG INTERSTATE 80.
IN ADDITION...A FEW PASSING SNOW SHOWERS WILL LIKELY REDUCE
VISIBILITY TO LESS THAN ONE HALF OF A MILE DURING THE WIND EVENT
ADDING TO THE HAZARDOUS DRIVING CONDITIONS WITH UP TO AN INCH OF
SNOW ACCUMULATION POSSIBLE IN SOME AREAS. LOOSE OUTDOOR ITEMS
SHOULD BE BROUGHT INDOORS OR OTHERWISE MADE SECURE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

LIPSON
4 follow-up statements
000 
WWUS75 KRIW 141248
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
548 AM MST MON NOV 14 2005

WYZ028>030-142000-
/O.CON.KRIW.HW.W.0007.051114T1600Z-051115T0100Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
548 AM MST MON NOV 14 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MST THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MST THIS AFTERNOON. 

A WEST WIND OF 35 TO 35 MPH WITH GUSTS FROM 60 TO 70 MPH ARE
EXPECTED TODAY ACROSS SWEETWATER COUNTY. MOTORISTS SHOULD BE 
PREPARED FOR SUDDEN STRONG WIND GUSTS AND SHOULD REDUCE SPEED
IN AREAS OF STRONG WIND. DANGEROUS CROSS WINDS WILL BE 
ENCOUNTERED ON HIGHWAY 191 NORTH AND SOUTH OF ROCK SPRINGS...AS
WELL AS ON HIGHWAYS 430...530...AND 372 IN SWEETWATER COUNTY.

SCATTERED SNOW SHOWERS WILL OCCUR FROM LATE MORNING INTO THE
AFTERNOON. VISIBILITY AT TIMES WILL BE REDUCED TO AROUND ONE MILE.

LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE EXTREME
CAUTION TODAY. RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT MAY
BLOWN ABOUT BY THE HIGH WINDS.

$$
000 
WWUS75 KRIW 141354 CCA
NPWRIW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
651 AM MST MON NOV 14 2005

WYZ028>030-142115-
/O.COR.KRIW.HW.W.0007.051114T1600Z-051115T0100Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
651 AM MST MON NOV 14 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MST THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MST THIS AFTERNOON. 

A WEST WIND OF 35 TO 45 MPH WITH GUSTS FROM 60 TO 70 MPH ARE
EXPECTED TODAY ACROSS SWEETWATER COUNTY. MOTORISTS SHOULD BE
PREPARED FOR SUDDEN STRONG WIND GUSTS AND SHOULD REDUCE SPEED IN
AREAS OF STRONG WIND. DANGEROUS CROSS WINDS WILL BE ENCOUNTERED 
ON HIGHWAY 191 NORTH AND SOUTH OF ROCK SPRINGS...AS WELL AS ON
HIGHWAYS 430...530...AND 372 IN SWEETWATER COUNTY.

SCATTERED SNOW SHOWERS WILL OCCUR FROM LATE MORNING INTO THE
AFTERNOON. VISIBILITY AT TIMES WILL BE REDUCED TO AROUND ONE MILE.

LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE EXTREME
CAUTION TODAY. RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT MAY
BLOWN ABOUT BY THE HIGH WINDS.

$$
000 
WWUS75 KRIW 141742
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1042 AM MST MON NOV 14 2005

WYZ028>030-150100-
/O.CON.KRIW.HW.W.0007.000000T0000Z-051115T0100Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
1042 AM MST MON NOV 14 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

WEST WINDS THAT HAVE BEEN GUSTING FROM 40 TO 50 MPH ALREADY THIS
MORNING ARE EXPECTED TO INCREASE TO BETWEEN 60 AND 70 MPH THIS
AFTERNOON ACROSS SWEETWATER COUNTY. MOTORISTS SHOULD BE PREPARED
FOR SUDDEN STRONG WIND GUSTS AND SHOULD REDUCE SPEED IN AREAS OF
STRONG WIND. DANGEROUS CROSS WINDS WILL BE ENCOUNTERED ON HIGHWAY
191 NORTH AND SOUTH OF ROCK SPRINGS...AS WELL AS ON HIGHWAYS
430...530...AND 372 IN SWEETWATER COUNTY.

IN ADDITION TO THE WIND...SCATTERED SNOW SHOWERS WILL OCCUR...
CREATING PERIODS OF NEAR BLIZZARD CONDITIONS. 

DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE
EXTREME CAUTION TODAY. RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT
MAY BLOWN ABOUT BY THE HIGH WINDS.

$$
JBS
000 
WWUS75 KRIW 142255
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
355 PM MST MON NOV 14 2005


WYZ028>030-150000-
/O.CAN.KRIW.HW.W.0007.000000T0000Z-051115T0100Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
355 PM MST MON NOV 14 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH
WIND WARNING. 

THE WINDS HAVE DECREASED ACROSS THE AREA...THEREFORE THE HIGH WIND
WARNING HAS BEEN CANCELLED

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 13, 3:50 PM MST, 6 hours 40 minutes earlier.

Area forecast discussion, Nov 13, 3:50 PM MST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
350 PM MST SUN NOV 13 2005

.SHORT TERM...TODAY THROUGH WEDNESDAY...
MAIN AREA OF SNOWFALL MOVING INTO WESTERN WYO THIS AFTERNOON WILL
CONTINUE TO EXPAND ACROSS MOUNTAINS OF THE WEST OVERNIGHT...THEN DIVE
SOUTHEAST INTO SOUTHERN WYOMING BY MONDAY AFTERNOON IN ADVANCE OF
FAST MOVING TROF TRAILING FROM DEVELOPING ALBERTA CLIPPER.  HAVE
GONE WITH ETA20 AS GUIDE FOR TIMING AND QPF ON THIS AS IT HAS GOOD
HANDLE ON PRESENT CONDITIONS.  OVERNIGHT SNOWFALL IN THE MOUNTAINS
SHOULD BE ON ORDER OF 3-6 INCHES...WITH 1 TO 3 IN LOWER
ELEVATIONS. ADDITIONAL SNOWFALL MONDAY MORNING WITH THE PASSING OF
UPPER TROF MAY BE ENOUGH TO WARRANT SNOW ADVISORY IN THIS AREA...BUT
ONLY IF OVERNIGHT TOTALS PAN OUT.

TIGHT PRESSURE GRADIENT LINES UP FROM THE SURFACE THROUGH 50H IN
SWEETWATER COUNTY DUIRING THE DAY MONDAY...HELPING TO SET UP
POTENTIAL FOR WESTERLY WINDS GUSTING IN EXCESS OF 50 MPH ALONG I-80
CORRIDOR.  WATCH ALREADY IN EFFECT FOR THAT AREA.  WITH LIGHT SNOW
ALREADY IN PLACE THERE AND SPEED OF UPPER TROF DRIVING IN HOWEVER...
GREATER CERTAINTY FOR WINDS LIES IN TO EAST OF SWEETWATER CO.
FOR THIS REASON WILL HOLD OFF ON UPGRADING TO WARNING AT THIS TIME
AND LET NEXT SHIFT LOOK AT LATEST MODEL RUNS AND OBS TO DECIDE
WHETHER OR NOT PCPN WILL CUT OFF DECOUPLING TO KEEP WINDS BELOW
WARNING CRITERIA.

IN THE BIGHORNS...SNOWFALL WILL BE FAST AND FURIOUS IN ADVANCE OF
TROF TOMORROW...BUT AMOUNTS SHOULD BE LIMITED BY RELATIVELY SHORT
PERIOD OF ACTIVITY.

MUCH COLDER TEMPS IN STORE FOR ALL LOCATIONS TUESDAY IN WAKE OF
TROF/COLD FRONT...WITH SUBZERO READINGS NOT OUT OF THE
PICTURE IN THE WEST AS SKIES CLEAR OUT MONDAY NIGHT.  BY
WEDNESDAY MOISTURE FLOWS IN ON NORTHWEST FLOW WITH NEXT
SHORTWAVE...RESULTING IN A FEW SNOW SHOWERS FOR NORTHERN
MOUNTAINS.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...
STILL A BATTLE BETWEEN UPPER LEVEL RIDGING BUILDING INTO THE WESTERN
U.S. WITH A SERIES OF UPPER LEVEL IMPULSES DRIVING SOUTHEAST THROUGH
PLAINS STATES MAINTAINING NORTHWEST FLOW ACROSS WYOMING. GFS
REMAINS THE MORE AGGRESSIVE OF THE MEDIUM RANGE GUIDANCE...KEEPING
THESE IMPULSES DEEPER AND FURTHER WEST. THIS WOULD HINT AT A SLIGHT
RISK FOR A FEW SNOW SHOWERS CLIPPING THE NORTHEAST FROM TIME TO TIME
ALONG WITH REINFORCING COLD AIR. THE ECMWF/CANADIAN KEEPS THIS ENERGY
EAST OF THE REGION WITH MORE INFLUENCE FROM THE WESTERN RIDGE. HAVE
TRENDED MORE TOWARD ECMWF FOR NOW AND MAINTAINED DRY FORECAST. IN ANY
EVENT...MAIN CHALLENGE CONTINUES TO BE WITH TEMPERATURES...ESPECIALLY
IN THE WEST. HIGH PRESSURE REMAINS OVER THIS AREA THROUGH MUCH OF
PERIOD. THIS WOULD RESULT IN INVERSIONS SETTING UP IN LOWER
ELEVATIONS AND POTENTIAL FOG FORMATION. WITH THIS IN MIND...HAVE
CONTINUED TO KEEP TEMPERATURES BELOW GUIDANCE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH MONDAY
FOR SWEETWATER COUNTY...ZONES 028>030.

&&
Hazardous weather outlook, Nov 13, 4:04 AM MST, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
404 AM MST SUN NOV 13 2005

WYZ001>020-022>030-141100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
404 AM MST SUN NOV 13 2005

...HIGH WIND WATCH FOR SWEETWATER COUNTY MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG WINTER WEATHER SYSTEM WILL BEGIN IMPACTING WESTERN WYOMING
LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. THE HEAVIEST
SNOWFALL IS EXPECTED TONIGHT WITH 6 TO 12 INCHES LIKELY IN THE
MOUNTAINS WITH 3 TO 6 INCHES IN THE VALLEYS. IT WILL BECOME QUITE
WINDY IN THE MOUNTAINS BY THIS EVENING WITH WIND GUSTS TO 55 MPH
POSSIBLE...PRODUCING SOME BLOWING AND DRIFTING SNOW IN OPEN AREAS.
IF PLANNING TRAVEL ACROSS WESTERN WYOMING TODAY AND TONIGHT...EXPECT
SLICK ROADS TO DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT IS FORECAST TO MOVE ACROSS WYOMING MONDAY INTO
MONDAY NIGHT. THIS FRONT MAY PRODUCE WIND GUSTS OF UP TO 65 MPH
ACROSS SWEETWATER COUNTY MONDAY. MORE SNOWFALL IS ALSO EXPECTED WITH
THIS FRONT IN THE NORTHERN MOUNTAINS OF WYOMING...ESPECIALLY IN THE
BIG HORN MOUNTAINS AND AROUND BEARTOOTH PASS WHERE UPWARDS OF 6
INCHES OF SNOWFALL WILL BE POSSIBLE. GUSTY WINDS WILL ALSO
COMBINE WITH THE SNOWFALL TO PRODUCE CONSIDERABLE BLOWING AND
DRIFTING SNOW IN OPEN AREAS. STAY TUNED FOR CONTINUED UPDATES ON
THESE RAPIDLY CHANGING WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ANY WIND
GUSTS OF OVER 40 MPH.

TRIW

Nearby

High Wind Warnings in Wyoming, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.